I was given simvastatin and took the medication for 3 weeks, I suffered the most awful bad dreams and reported this to my doctor. He told me to keep taking the medication, which I did for another week. There was no improvement, and since I have high blood pressure I thought it unwise to be waking up everynight in complete fear, with heart pumping madly (I thought I was more likely to have a heart attack taking the pills). I stopped taking them and now sleep soundly and feel far less stressed. The doctor still refuses to believe the bad dreams were caused by simvastatin, he said he'd never heard of this as a symptom before.
I took Simvastatin for 3 weeks and never had a full nights sleep. I woke waving my arms in the air fighting off imaginary flies. I dreamt I was buried alive, I saw imaginary old ladies in the bedroom it was horrendous. Your doctor needs to go back to university and learn about the effects of lowering cholesterol and cell production on the brain. Simvastatin is a disaster waiting to happen doctors are giving this out with very little aftercare and some of the side effects are horrendous. I've stopped taking it and feel 100% better. My cholesterol reading was 5.5 and I'm prepared to take the risks.
My brother following a heart attack recently was put onto simvastatin and he regularly reports having bad dreams. I was recently prescribed simvastatin due to familial history of heart disease and diabetes and a slightly raised cholesterol level. I too have experienced the bad dreams and every muscle and joint in my body hurts. I am exhausted and feel depressed. Needless to say i have contacted my GP this morning and requested an alternative.
My GP said he had vivid dreams caused by Simvastatin.
I also had the the same problem along with aching shoulder muscles and unpredictable dizziness. All these have gone away now I have stopped taking Simvastatin and I feel so much better.
My sympathy goes out to all of you. I have a drawer with 30 new bras in it because of breast lumps. I thought the discomfort was from my bras. I too bought new shoes for some comfort, but I was so achy I couldn't even walk. My legs were killing me.
If you stop the Statin you will get better but it does take time.
I have been devastated reading these posts. My poor Dad has been suffering with dreadful dreams and halucinations for a long time. He is confused and is currently undergoing assessment for dementia. He has been taking Simvastatin for some time, and his symptoms did appear at the same time although we did not associate them with the drug, and despite many visits to the GP, neither did he. Dad's symptoms mirror exactly some others posted on this site, i.e., seeing \"ghosts and figures in his bedroom, insects and black blobs coming out of the ceiling and floor etc. He has also stopped playing golf due to agonising joint pain.
I feel so sad that the past year has been so blighted. Especially at the age of 83 when every year is so precious.
My husband has been on 40mg Simvastatin for the past year, during which time he has not slept properly, had the most terrible night \"terrors\" and suffers constantly with aches and pains all over. On three occasions he has fallen out of bed at night and came to smashing his head against the bedside unit causing him to look as though he had just done ten rounds with Henry Cooper! I am really suspicious of the Simvastatin and, having read the above experiences of others, am going to seek an urgent appointment with the GP to find out about stopping or drastically reducing the strength of this drug
Simvastatin definetley causes bad dreams. Almost halucinations. I have put it to a test, I quit taking it, no bad dreams, took it again last night, and woke up in 45 minutes, thought there was a black widow in my bed, and my ex-wife was in bed with me, and she wouldn't even turn on the light for me to find it and kill it. My ex was worse than the black widow! And I absolutely hate spiders! It sounds silly, but everytime I take it, it's always something extremely fearful. I am a 58 year old man, and not afraid of anything, but the medication is playing havoc with my mind. I will not be taking it ever again!
I have been on simvastatin for around a week and i suppose i am one of those lucky ones who have had no nasty side effects, I take 40mg just before I go to bed, my doctor did tell me about the side effects and said if I did have bad dreams to take the tablets early in the evening. I hope this helps
- Conditions A
- Conditions B
- Conditions C
- Conditions D
- Conditions E
- Conditions F
- Conditions G
- Conditions H
- Conditions I
- Conditions J
- Conditions K
- Conditions L
- Conditions M
- Conditions N
- Conditions O
- Conditions P
- Conditions Q
- Conditions R
- Conditions S
- Conditions T
- Conditions U
- Conditions V
- Conditions W
- Conditions X
- Conditions Y
- Conditions Z
Disclaimer: Patient.co.uk has no control over the content of any external links. Inclusion does not imply endorsement by Patient.co.uk.